MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA GE MR/CT SKULL CLAMP; N/A
Model Number A1117
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during use of the mayfield skull clamp (a1117), the head of the patient slipped during surgery causing a laceration.They stopped the surgery to suture the laceration.Facility also indicated that the force applied do not match to the force indicated (pressure issue).No increased surgery time was reported.
 
Additional Manufacturer Narrative
The mayfield skull clamp (a1117) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomalies related to the reported failure was observed.Failure analysis - the investigation of the returned device showed that the received skull clamp had missing and broken parts that required replacement.Unit had a cross cut piston long replaced due to not being received with the unit.The transfer board knobs were replaced due to not being received with the unit.The keepers on the skull clamp were replaced due to showing heavy wear.The traded engagement shaft in the blue case was replaced due to having a broken tab.General maintenance and cleaning performed -unit was cleaned as a pm.Root cause - the complaint is confirmed via inspection of the unit.Probable root cause is rough handling or mishandling of the unit.Additionally, improper or suboptimal positioning of the skull clamp on the patient can contribute to slippage of the patient's head.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
GE MR/CT SKULL CLAMP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14593849
Report Number3004608878-2022-00115
Device Sequence Number5811045
Product Code HBL
UDI-Device Identifier10381780253600
UDI-Public10381780253600
Combination Product (Y/N)N
PMA/510(K) Number
K081401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1117
Device Catalogue NumberA1117
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown